In March 2014, the Quadrivalent human papilloma virus vaccine (4vHPV) was introduced in the female adolescents vaccination schedule of the National Immunization Program (PNI). A school-based vaccination program was implemented. We conducted a retrospective, descriptive study of the adverse events that took place after HPV vaccination, reported to the Adverse Events Following Immunization (AEFI) Information System in Sao Paulo State, from March 2014 to December 2016. All reports that fit the definitions of the 2014 National Manual on AEFI surveillance were included. AEFI risk was estimated by dividing the number of reports by the number of vaccine doses administered in the period. In the three-year period, 3,390,376 HPV vaccine doses were administered and 465 AEFI reports were registered, with 1,378 signs and symptoms. The reporting rate was 13.72 per 100,000 vaccine doses administered. The reports peaked in the first year of the program. The most frequent AEFI was syncope, with 5.7 reports per 100,000 doses administered, followed by dizziness, malaise, headache and nausea. Overall, 39 AEFI cases (8.4%) were classified as severe , with a reporting rate of 1.15 per 100,000 vaccine doses administered. Most cases were classified as severe because of hospitalization. Among them, there were cases of Guillain-Barré Syndrome, deep vein thrombosis, seizures and miscarriage. All young women recovered without sequelae. We identified five clusters of AEFI reports in four cities; the larger AEFI cluster occurred in the city of Bertioga, in September 2014, involving 13 female adolescents. Our data are in accordance with those from other countries and corroborate the safety of HPV vaccines.